A 26-year-old woman is claiming that she nearly died because of her birth control pills. Jordan Ward, from Chicago, says that in download (1)the middle of wedding plan, she had a stroke that nearly killed her after causing severe blood clots in her brain.

After having symptoms the included headaches, blurred eyesight and nausea, her husband encouraged her to visit a doctor. Unfortunately, she received a misdiagnosis, when she was told it was just a migraine. Eventually she went back and after a CAT scan, it was discovered that she the clot.

Ward, who is a smoker, was told that certain birth control pills increases the chances of blood clots when used while smoking.

“The brain swelling can become severe enough that somebody can be thrown into a coma. They can even die,” Dr. George Teitelbaum, the medical director of the Providence Neurovascular Center, said.

As someone who used to take birth control pills, the first question my doctor asked was if I was a smoker. And explained that if I was a smoker, I should immediately stop. Thankfully, I wasn’t. But there are cases where people, who are not smokers, have developed clots and other issues with their birth control.



Clutchettes, have you developed issues with birth control?

Tags: ,
Like Us On Facebook Follow Us On Twitter
  • bamboo_princess

    The pill made me sick, the patch was a huge no, and depo made me swirl into a horrible depression. I’ll pass on hormonal birthcontrol. Condoms are inexpensive and effective.

  • Yes, I’m That Leah

    Right. When I was in college, I was having a discussion about birth control. I told a girl in my class to stop smoking, because of blood clots. She laughed at me….

  • Godiva

    Well I was on the patch and got a pulmonary embolism (blood clot in lung); there are risks with birth control, in general, irrespective of any other risky behaviors